First, it can affect the bones. I have to take calcium supplements when I take prednisone. I also drink a glass of milk when I take the prednisone.
Second, it makes me very irrational and emotional. I feel so sorry for my poor husband who has to deal with my prednisone temper. I know it’s not fun for him.
Third, I become ravenous on the medication. I will eat anything and everything. I’ll even eat things that I normally do not touch—like heavily processed beef or pork products. With these two recent rounds of steroids, I gained 15 lbs and felt really puffy and bloated. I hate sharing unflattering photos, but I think some people don’t fully understand what lupus patients go through. We’re sick without the medications, but the medications have side effects that make us miserable and sick as well. When we are having a flare, it is a lose-lose situation.
The prednisone has helped me gain around my midsection, my arms, and under my arms. It's not flattering--I look a little pregnant when I'm not. But in a few weeks I should be back to my normal size. After all, I have a beautiful, fitted wedding dress to fit into :)
A slight Buddha belly!